Hi, I'm a teenager who has been recently diagnosed with ADHD. Today I took my Concerta (27mg) and it was good, and I could focus for about 6-7 hours. Then after it wore off I had, and am still having; a major crash. I feel dizzy and tired and fatigued. Should I be prescribed a different medication for my ADHD?
Anything else going on? Are you eating every couple of hours and drinking lots of water? Talk with your doctor, but we've always been advised to give a new medication several weeks to get used to it. Concerta is prescribed in 9mg units, so maybe you could ask for an 18mg dose?
When I was a teen my Dr had tried me on Adderall and the crash was horrible!!! Than they switched me to Ritalin 10mg twice a day which helped but I still crashed. 70% of the time these types of meds cause a "crash" most of the time it can be fixed by either increasing the med or by adding 5-10mg in the early evening. It should not affect ur sleep and if it does its too much medication for your body. My 9yr old son had the same problem and we ended up switching him to Daytrana because an increase in meds helped with the crash but made his anxiety worse. Good Luck sweetie and hang in there. Give it a few days than call your doctor. :-)
My son was on it and he also had this side-effect at first. Give it about 30 days and then reassess\revisit the dosage and tweak it as necessary. The effect that my son noted was that he really didn't have much of an appetite. After being on it for a couple years he wanted to go off it for a while to gain some weight because he felt too skinny.
I'm going through the exact same thing! I'm 16 and I've taken Concerta for about 7 years. The crash will never go away. I can say from experience, though, that if you keep your blood sugar high and drink juice or soda right before it's about to wear-off, it does help!